Community Forum

Real support from people who understand

Submit a post below to connect with the QuitNow community

Share celebrations and frustrations, swap tips and advice, and make new friends. There is real support in our community. Our Quit Coaches are here to help too.

 
Note: If you are new to the forum, please take a minute to refer to the forum guidelines.

Join our Forum. Connect with others who know the score and can help make your quitting journey easier. 

N
Nella
Its been one day, I have the Habitrol patch. Im full of anxiety my gut is burning, Im nauseated, I feel like throwing up. All I want to do is have a cigerette to feel better. WHY do I feel like this Ive tried the patched 3 times before and every time I use them I feel sick. Can there be an adverse reaction to the patch? I have to QUIT. I hate smoking.HELP ...Someone tell me what to do. PLEASE
Last reply: June 3 @ 7:29 am
  • EPerry-511
    Quit 133 days ago
    June 2 @ 3:43 pm
    Hi Nella! On my first day I used Step 1 of the Nicoderm patch, and felt VERY dizzy and nauseated - I took off the patch, and the symptoms went away. The next day, I switched to Step 2, the lower dose, and had no adverse reaction - maybe you should give that a try, it sounds like you might be on a patch that's too strong!
  • Lucille Brown
    Quit 1,588 days ago
    June 2 @ 6:02 pm
    Nella,  perhaps the patch is not for you, pay a visit to your pharmacist to discuss other nicotine replacement products that may be better for you and have no adverse effects.  Also give your doctor a call if you might prefer to try prescriptions such as Zyban or Champix.  These can have adverse effects as well, but may work for you.  Next call the quit coaches for more information at 1-877-455-2233.  It's free and they can consult with you as well as help you formulate a plan with day to day help.  Make sure you drink plenty of water as it will help flush out the toxins from years of smoking.  Take it one day and one step at a time and remember to post us if you need extra help or encouragement and support.  Be patient, give yourself time and rest if you must as quitting is hard work.  Read some of the comments to get excellent tips from others like yourself who are trying to leave this addiction.  Just know that you're not alone.  Reach out and we'll do our best to see you through the rough patches.  Stay well and safe, hugs, Lucille.
  • DianneE
    Quit 643 days ago
    June 3 @ 7:29 am
    Hi Nella,
    I found the gum to be very helpful and it took the edge off the cravings.  I did try cold turkey the first day and couldn't manage it, so I attribute my success to the gum, and of course, this forum!  Try to find what works for you.  Welcome and good luck!